Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 9, 2025, 1:05 PM MDT for 24 counties in Nebraska. It took effect at Mar 10, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2025, 1:05 PM MDT (19:05 UTC)
- In effect from
- Mar 10, 2025, 11:00 AM MDT
- Expired
- Mar 10, 2025, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS83 KLBF 091905 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 205 PM CDT Sun Mar 9 2025 NEZ204-206-209-210-219-100315- /O.UPG.KLBF.FW.A.0002.250310T1700Z-250311T0100Z/ /O.NEW.KLBF.FW.W.0004.250310T1700Z-250311T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 205 PM CDT Sun Mar 9 2025 /105 PM MDT Sun Mar 9 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 AND HIGHWAY 91 FROM ANTIOCH TO BARTLETT... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. The main area of concern is generally along and south of a line from Antioch to Bartlett. * TIMING...Noon to 8 PM CDT (11 AM to 7 PM MDT). * WINDS...West 15 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * TEMPERATURES...In the middle 60s to low 70s. * LIGHTNING...None. * IMPACTS...Any fire starts may spread quickly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
777 WWUS83 KLBF 100743 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 243 AM CDT Mon Mar 10 2025 NEZ204-206-209-210-219-110100- /O.CON.KLBF.FW.W.0004.250310T1700Z-250311T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 243 AM CDT Mon Mar 10 2025 /143 AM MDT Mon Mar 10 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR LOCATIONS ALONG AND SOUTH OF HIGHWAY 2 AND HIGHWAY 91 FROM ANTIOCH TO BARTLETT... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 8 PM CDT (11 AM to 7 PM MDT). * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * TEMPERATURES...Up to 77. * LIGHTNING...None. * IMPACTS...Any fire starts will spread quickly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CLB
669 WWUS83 KLBF 110053 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 753 PM CDT Mon Mar 10 2025 NEZ204-206-209-210-219-110200- /O.EXP.KLBF.FW.W.0004.000000T0000Z-250311T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 753 PM CDT Mon Mar 10 2025 /653 PM MDT Mon Mar 10 2025/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING... Westerly wind have diminished and relative humidity values have improved. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 9, 11:20 AM MDT, 1 hour 45 minutes earlier. Its key messages:
- Temperatures will be above normal for today through Thursday.
- A storm system looks to impact the central plains Friday into Saturday. Forecast confidence in strong winds continues to increase with the latest ensemble and mid range deterministic solutions. P-types are still uncertain Friday through Saturday. If snow does materialize, given the decent confidence in strong winds, blizzard conditions are possible.
Area forecast discussion, Mar 9, 11:20 AM MDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1220 PM CDT Sun Mar 9 2025 .KEY MESSAGES... - Temperatures will be above normal for today through Thursday. - A storm system looks to impact the central plains Friday into Saturday. Forecast confidence in strong winds continues to increase with the latest ensemble and mid range deterministic solutions. P-types are still uncertain Friday through Saturday. If snow does materialize, given the decent confidence in strong winds, blizzard conditions are possible. && .SYNOPSIS... Issued at 328 AM CDT Sun Mar 9 2025 H5 analysis this morning had an area of closed low pressure over west central Texas. A trough extended to the west southwest of this feature into north central portions of Mexico. This feature was underneath a broad ridge of high pressure which extended from British Columbia east into Manitoba. A second trough of low pressure extended from Labrador Newfoundland, south into the Canadian Maritimes. Another significant feature of note was a broad trough of low pressure which extended from the Alaska Panhandle, southwest to approximately 1000 miles off the coast of central California. At the surface tonight, high pressure was located over western Missouri. Weak westerly and southwesterly winds were present overnight across the area. Skies were mostly clear with the exception of some high cloudiness drifting into western Nebraska from South Dakota. Temperatures as of 3 AM CDT, ranged from 25 degrees at Ogallala to 34 degrees at Gordon. && .SHORT TERM /THROUGH MONDAY/... Issued at 328 AM CDT Sun Mar 9 2025 Ridging across the western CONUS, will build east today with H85 temps rising to 10 to 14C by 21z this afternoon. Highs today will be in the 60s, except snow covered areas over northern Nebraska where temps were limited to the middle to upper 50s. The near term forecast concern shifts to fire weather conditions on Monday. Surface low pressure will deepen over North Dakota Monday morning, tracking into Minnesota during the afternoon. South of the low, decent westerly winds will develop Monday afternoon from South Dakota, south into Nebraska. By afternoon, H85 winds reach 20 to 30 KTS across a large portion of the forecast area and bufkit soundings indicate good mixing potential up to H85 and above. With the westerly winds and dry airmass off to the west, afternoon RH will fall off to 12 to 20 percent across locations south of highway's 2 and 91. That being said, will hoist a fire weather watch for zones 204, 206, 210, 208 and 219 from noon through 8 PM CDT Monday. With the current snow cover extending from Sheridan county east to Holt county, will put verbiage in the fire weather watch it is for locations south of highways 2 and 91 from Antioch to Bartlett. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 328 AM CDT Sun Mar 9 2025 A decent cold front will pass through the forecast area Monday night and will lead to gusty winds through the first half of Tuesday. Temperatures on Tuesday will run 10 to 15 degrees cooler compared to Monday's highs, resulting in afternoon relative humidities of 25 to 35 percent. Winds will diminish Tuesday morning, then shift around to the south during the afternoon hours as a warm front pushes into the western third of the forecast area. Highs Tuesday will range from the middle 40s in the northeast, to near 60 in SW Nebraska. Wednesday, and the first half of Thursday will be relatively benign across the area with warm air persisting across the central and high plains. Highs Wednesday will be in the 60s with 70s on Thursday. Elevated fire weather conditions will be possible Thursday afternoon as southerly winds increase ahead of a potentially significant weather system. Thursday night an approaching mid level trough of low pressure will quickly track from southern California to northeastern New Mexico over the span of 12 hours. This will induce rapid surface cyclogenesis over eastern Colorado Thursday night into Friday morning. By midday Friday, the latest GEFS ensemble mean has a 972mb low located over north central Kansas. The trend in surface pressure is lower compared to last night with several members in the 960 to 970mb range. The latest GEFS ensemble mean has this low at 980 MB with several members in the 970 to 980mb range. The latest deterministic solns from the GFS and EC have the low at 969 and 976mb respectively. No doubt, this system will be a strong wind producer across the forecast area. With the surface low tracks being from northern Kansas into southeastern Nebraska with the deterministic solns, abundant deformation precipitation appears to be in the cards for the forecast area Friday night into Saturday. ATTM there are still some decent differences between the GFS/Canadian and ECMWF with respect to H85 temps Saturday morning. The EC has temps as low as -2c, while the GFS/Canadian has temps as low as low as -13C. No doubt this will play heavily into Ptypes and headline products late in the week. Stay tuned as this could get really interesting. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1220 PM CDT Sun Mar 9 2025 VFR conditions are expected to prevail through tomorrow afternoon across all of western and north central Nebraska. Winds remain out of the northwest at 10 to 15kts this afternoon, before becoming southwesterly overnight. Winds then strengthen from the west tomorrow afternoon, with gusts approaching 20 to 30kts near the end of the valid period. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-209-210-219. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Brown
Hazardous weather outlook, Mar 9, 9:20 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1020 AM CDT Sun Mar 9 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-101530- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1020 AM CDT Sun Mar 9 2025 /920 AM MDT Sun Mar 9 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Elevated fire weather conditions are expected across the southern Panhandle into southwest Nebraska. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Near critical or critical fire weather conditions are expected Monday for areas generally along and south of a line from Antioch to Bartlett. A strong storm system is expected to bring very strong winds to the area Friday into Saturday. There will also be potential for snow and blowing snow. At this time, confidence is high in the strong winds but low regarding the snow and blowing snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 12:41 AM MST | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.